Alert archive / California / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter weather advisory at Dec 11, 2011, 9:55 PM PST for San Bernardino County, California. It took effect at Dec 12, 2011, 4:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2011, 9:55 PM PST (05:55 UTC)
- In effect from
- Dec 12, 2011, 4:00 PM PST
- Expired
- Dec 12, 2011, 9:23 PM PST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS45 KVEF 120555 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PST SUN DEC 11 2011 .A STORM SYSTEM WILL MOVE EAST ACROSS FAR SOUTHERN CALIFORNIA INTO WESTERN ARIZONA MONDAY NIGHT THROUGH TUESDAY. SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET AND HEAVY SNOW IS EXPECTED ABOVE 5000 FEET IN SOUTHERN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. AZZ003-NVZ018-019-121200- /O.CON.KVEF.WS.W.0009.111213T0000Z-111214T0000Z/ NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 955 PM PST SUN DEC 11 2011 /1055 PM MST SUN DEC 11 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ MONDAY TO 4 PM PST /5 PM MST/ TUESDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 4 PM MONDAY TO 4 PM TUESDAY FOR CENTRAL AND SOUTHERN MOHAVE COUNTY ARIZONA...AND THE SPRING MOUNTAINS...RED ROCK CANYON AND SHEEP RANGE IN SOUTHERN NEVADA. * TIMING: SNOW WILL INCREASE MONDAY EVENING...PEAK IN INTENSITY MONDAY NIGHT...THEN TAPER OFF FROM WEST TO EAST ON TUESDAY. * SNOW LEVEL: AROUND 5000 FEET. * TOTAL SNOW ACCUMULATIONS: EIGHT TO 16 INCHES. * WINDS: LESS THAN 20 MPH. * IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ524-121200- /O.NEW.KVEF.WW.Y.0021.111213T0000Z-111213T1800Z/ EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS 955 PM PST SUN DEC 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 10 AM PST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 10 AM TUESDAY FOR THE EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * TIMING: SNOW WILL DEVELOP OVER THE HIGHER TERRAIN LATE MONDAY AFTERNOON THEN PEAK SNOWFALL IS EXPECTED TO OCCUR BETWEEN 7 PM MONDAY EVENING AND 4 AM TUESDAY MORNING. SNOW WILL TAPER OFF EARLY TUESDAY MORNING BUT PERIODS OF LIGHT SNOW ARE STILL EXPECTED THROUGH MID MORNING. * SNOW LEVEL: BEGINNING AROUND 5000 FEET MONDAY AFTERNOON THEN LOWERING TO BETWEEN 4000 AND 4500 FEET MONDAY EVENING AND OVERNIGHT. * TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES. * WINDS: SOUTH 5 TO 15 MPH. * IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS OF THE MOJAVE NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JA
4 follow-up statements
030 WWUS45 KVEF 121200 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 359 AM PST MON DEC 12 2011 .AN INITIAL WEATHER DISTURBANCE WILL BRING LIGHT PRECIPITATION TO THE MOJAVE DESERT TODAY. THE MAIN STORM SYSTEM WILL MOVE EAST ACROSS FAR SOUTHERN CALIFORNIA INTO WESTERN ARIZONA LATER TONIGHT THROUGH TUESDAY. SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET AND HEAVY SNOW IS EXPECTED ABOVE 5000 FEET IN SOUTHERN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. AZZ003-NVZ018-019-122000- /O.CON.KVEF.WS.W.0009.111213T0000Z-111214T0000Z/ NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 359 AM PST MON DEC 12 2011 /459 AM MST MON DEC 12 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY FOR CENTRAL AND SOUTHERN MOHAVE COUNTY...SPRING MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE.. * TIMING: SNOW WILL INCREASE EARLY THIS EVENING...PEAK IN INTENSITY TONIGHT...THEN TAPER OFF FROM WEST TO EAST ON TUESDAY. * SNOW LEVEL: AROUND 5000 FEET. * TOTAL SNOW ACCUMULATIONS: EIGHT TO 16 INCHES. * WINDS: LESS THAN 20 MPH. * IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ524-122000- /O.CON.KVEF.WW.Y.0021.111213T0000Z-111213T1800Z/ EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS 359 AM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY FOR THE EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH ENCOMPASSES THE MOJAVE NATIONAL PRESERVE. * TIMING: LIGHT SNOW WILL DEVELOP OVER THE HIGHER TERRAIN LATE THIS AFTERNOON...PEAK IN INTENSITY BETWEEN 7 PM THIS EVENING AND 4 AM TUESDAY MORNING. SNOW WILL TAPER OFF TUESDAY MORNING BUT PERIODS OF LIGHT SNOW ARE STILL EXPECTED THROUGH THE DAY. * SNOW LEVEL: BEGINNING AROUND 5000 FEET THIS AFTERNOON THEN LOWERING TO BETWEEN 4000 AND 4500 FEET THIS EVENING AND OVERNIGHT. * TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES. * WINDS: SOUTH 5 TO 15 MPH. * IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS OF THE MOJAVE NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ PIERCE
566 WWUS45 KVEF 121947 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1147 AM PST MON DEC 12 2011 .A STORM SYSTEM NEAR SAN DIEGO WILL MOVE EAST ACROSS FAR NORTHERN MEXICO INTO WESTERN ARIZONA LATER TONIGHT THROUGH TUESDAY. SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET...AND HEAVY SNOW IS EXPECTED ABOVE 5000 FEET IN SOUTHERN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. AZZ003-NVZ018-019-130030- /O.CON.KVEF.WS.W.0009.111213T0000Z-111214T0000Z/ NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 1147 AM PST MON DEC 12 2011 /1247 PM MST MON DEC 12 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY ABOVE 5000 FEET... A WINTER STORM WARNING FOR AREAS ABOVE 5000 FEET IN CLARK COUNTY AND SOUTHERN MOHAVE COUNTY REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ TUESDAY. * TIMING: SNOW WILL INCREASE LATE THIS AFTERNOON...PEAK IN INTENSITY TONIGHT...THEN TAPER OFF FROM WEST TO EAST ON TUESDAY. * SNOW LEVEL: AROUND 5000 FEET. * TOTAL SNOW ACCUMULATIONS: EIGHT TO 16 INCHES. * WINDS: LESS THAN 20 MPH. * IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ524-130030- /O.CON.KVEF.WW.Y.0021.111213T0000Z-111213T1800Z/ EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS 1147 AM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY FOR AREAS ABOVE 4000 FEET IN EASTERN SAN BERNARDINO COUNTY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY. * TIMING: SNOW WILL DEVELOP LATE THIS AFTERNOON AND PEAK IN INTENSITY FROM THIS EVENING THROUGH TUESDAY MORNING. SNOW WILL TAPER OFF DURING THE DAY TUESDAY. * SNOW LEVEL: ABOVE 4000 FEET. * TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES. * WINDS: SOUTH 5 TO 15 MPH. * IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS OF THE MOJAVE NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ MORGAN
826 WWUS45 KVEF 130010 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 410 PM PST MON DEC 12 2011 .A STORM SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE ACROSS FAR NORTHERN MEXICO INTO WESTERN ARIZONA TONIGHT THROUGH TUESDAY. SIGNIFICANT SNOW IS EXPECTED WITH THIS STORM ACROSS THE HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET...AND HEAVY SNOW IS EXPECTED ABOVE 4000 FEET IN SOUTHERN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. AZZ003-NVZ018-019-130600- /O.CON.KVEF.WS.W.0009.000000T0000Z-111214T0000Z/ NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...VALENTINE...THE TOWN OF MT CHARLESTON 410 PM PST MON DEC 12 2011 /510 PM MST MON DEC 12 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ TUESDAY ABOVE 4000 FEET... A WINTER STORM WARNING FOR AREAS ABOVE 4000 FEET IN CLARK COUNTY AND SOUTHERN MOHAVE COUNTY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ TUESDAY. * TIMING: SNOW WILL CONTINUE...HEAVY AT TIMES...ACROSS THE HIGHER TERRAIN OF CLARK COUNTY NEVADA AND MOHAVE COUNTY ARIZONA THROUGH MIDNIGHT THEN BEGIN TO DECREASE IN COVERAGE EARLY TUESDAY MORNING. INTERMITTENT SNOW IS STILL EXPECTED THROUGH THE DAY TUESDAY...ESPECIALLY OVER CENTRAL MOHAVE COUNTY ARIZONA. * SNOW LEVEL: ABOVE 4000 FEET. * TOTAL SNOW ACCUMULATIONS: IT NOW APPEARS ACCUMULATIONS FOR THE SPRING MOUNTAINS AND SHEEP RANGE WILL BETWEEN 6 AND 12 INCHES DOWN TO ELEVATIONS NEAR 4000 FEET. A TOTAL OF EIGHT TO 16 INCHES STILL LOOKS LIKELY FOR THE MOUNTAINS OF CENTRAL MOHAVE COUNTY WHICH SHOULD SEE LONGER DURATION OF SNOWFALL. * WINDS: LESS THAN 20 MPH. * IMPACTS: RESIDENTS AND TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES...ESPECIALLY ALONG I-40 EAST OF KINGMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ524-130600- /O.CON.KVEF.WW.Y.0021.000000T0000Z-111213T1800Z/ EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS 410 PM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY FOR EASTERN SAN BERNARDINO COUNTY CALIFORNIA. * TIMING: SNOWFALL WILL INCREASE THROUGH EARLY THIS EVENING AND SEE ITS PEAK INTENSITY UP UNTIL MIDNIGHT THEN BECOME MORE INTERMITTENT THROUGH TUESDAY MORNING. * SNOW LEVEL: ABOVE 4000 FEET. * TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES. * WINDS: SOUTH 5 TO 15 MPH. * IMPACTS: A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES ALONG I-15 OVER MOUNTAIN PASS...AND IN THE HIGHER ELEVATIONS OF THE MOJAVE NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JA
693 WWUS45 KVEF 130523 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 923 PM PST MON DEC 12 2011 .HEAVY SNOW IS NO LONGER EXPECTED IN THE MOUNTAINS OF CLARK COUNTY NEVADA AND MOHAVE COUNTY ARIZONA AS AN AREA OF PRECIPITATION LIFTS TO THE NORTH OVERNIGHT. INTERMITTENT SNOW OR OCCASIONAL SNOW SHOWERS WILL STILL PRODUCE SOME TRAVEL CONCERNS WITH LIGHT TO MODERATE SNOW AMOUNTS STILL POSSIBLE THROUGH TUESDAY MORNING. AZZ003-NVZ018-019-131330- /O.CAN.KVEF.WS.W.0009.000000T0000Z-111214T0000Z/ /O.NEW.KVEF.WW.Y.0022.111213T0523Z-111213T1800Z/ NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...VALENTINE...THE TOWN OF MT CHARLESTON 923 PM PST MON DEC 12 2011 /1023 PM MST MON DEC 12 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST /11 AM MST/ TUESDAY ABOVE 4000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST /11 AM MST/ TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: SNOWFALL WILL DIMINISH AND BECOME MORE INTERMITTENT THE REST OF TONIGHT THROUGH TUESDAY MORNING THEN TAPER OFF TO OCCASIONAL SNOW SHOWERS OVER THE MOUNTAINS BY TUESDAY AFTERNOON. * SNOW LEVEL: BETWEEN 4000 AND 4500 FEET THROUGH TUESDAY MORNING THEN RISING TO AROUND 5000 FEET TUESDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED FOR THE SPRING MOUNTAINS AND SHEEP RANGE AT ELEVATIONS ABOVE 4000 FEET. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED ABOVE 4000 FEET IN CENTRAL MOHAVE COUNTY. * WINDS: LESS THAN 15 MPH. * IMPACTS: PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES ON ROADS ABOVE 4000 FEET IN THE SPRING MOUNTAINS OF SOUTHERN NEVADA AND IN CENTRAL MOHAVE COUNTY ARIZONA THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ524-130630- /O.CAN.KVEF.WW.Y.0021.000000T0000Z-111213T1800Z/ EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...MOUNTAIN PASS...MITCHELL CAVERNS 923 PM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER WEATHER ADVISORY FOR EASTERN SAN BERNARDINO COUNTY ABOVE 4000 FEET. SNOW ENDED ALONG INTERSTATE 15 NEAR MOUNTAIN PASS BEFORE 9 PM THIS EVENING. THOUGH FLURRIES OR A PASSING SNOW SHOWER WILL STILL BE POSSIBLE...PERSISTENT SNOWFALL IS NO LONGER EXPECTED THE REST OF TONIGHT THROUGH TUESDAY MORNING. $$ JA
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter weather advisory went out at Dec 11, 9:37 PM PST, 18 minutes earlier.
Area forecast discussion, Dec 11, 9:37 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
937 PM PST SUN DEC 11 2011
.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN TO THE DESERTS AND SNOW
TO THE MOUNTAINS ACROSS MUCH OF THE MOJAVE DESERT REGION MONDAY
EVENING THROUGH WEDNESDAY MORNING. AFTER A BRIEF BREAK...ANOTHER
STORM WILL AFFECT THE REGION ON FRIDAY.
&&
.UPDATE...WATER VAPOR LOOPS CLEARLY SHOWED THE TROUGH OFF THE
CALIFORNIA COAST WITH ADDITIONAL SHORTWAVE ENERGY AND COLD AIR
DIVING OUT OF SOUTHWEST CANADA AND THE PACIFIC NORTHWEST. THIS WILL
ENERGIZE THE SYSTEM AS IT DROPS INTO ITS BASE AND BECOMES A CLOSED
CIRCULATION OFF THE SOUTHERN CALIFORNIA COAST BY MONDAY AFTERNOON.
THE 00Z NAM AND GFS SOLUTIONS CONTINUE TO SUPPORT THE INHERITED
FORECAST TRENDS WITH THE ONSET OF PRECIPITATION DEVELOPING OVER
SOUTHEAST CALIFORNIA MONDAY AFTERNOON THEN SPREADING UP INTO
SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY EVENING WHICH WILL BE
UNDER THE DIFFLUENT AREA OF THE UPPER LOW. THE NAM AND GFS FORECAST
SOUNDINGS FOR EASTERN SAN BERNARDINO COUNTY INDICATE AROUND 5
DEGREES C OF COOLING IN THE H850-700 LAYER OVER THE MOHAVE PRESERVE
AND MOUNTAIN PASS AREA BY MONDAY EVENING. THIS COMBINED WITH ALMOST
CERTAIN PRECIPITATION AND SNOW LEVELS NEAR 4500 FEET SUPPORT SNOW
AMOUNTS LIKELY OVER 3 INCHES AT MOUNTAIN PASS WHICH WOULD IMPACT
TRAFFIC ALONG I-15 MONDAY EVENING THROUGH MONDAY NIGHT. WE WILL
ISSUE A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET FOR THE
EASTERN MOJAVE DESERT FROM 4 PM MONDAY TO 10 AM TUESDAY.
THE LOW CENTER NOW LOOKS LIKE IT IS GOING A LITTLE FARTHER SOUTH AND
WILL STRADDLE THE MEXICO BORDER TUESDAY AND MAY BE A LITTLE LESS
FAVORABLE FOR WIDESPREAD PRECIPITATION OVER SOUTHERN NEVADA...
BECOMING MORE INTERMITTENT AND LIGHTER. THIS TREND IS INDICATED IN
THE GOING FORECAST BUT QPF AND POP AMOUNTS MAY BE TRIMMED BACK A
LITTLE TUESDAY DEPENDING ON HOW THE ECMWF SUPPORTS THIS SCENARIO.
FOR NOW...NO SIGNIFICANT CHANGES EXCEPT THE ADDITION OF THE WINTER
WEATHER ADVISORY FOR EASTERN SAN BERNARDINO COUNTY.
.PREV DISCUSSION...
344 PM PST SUN DEC 11 2011
.SHORT TERM...QUIET WEATHER TODAY AS THE ONCOMING STORM TAKES SHAPE
IN THE VICINITY OF 30N 130W. MODELS ARE QUITE SIMILAR TO EACH OTHER
TODAY...AS WELL AS TO THEIR PREVIOUS RUNS...INCREASING CONFIDENCE.
PRECIP SHOULD BREAK OUT MONDAY AFTERNOON AND EVENING...PEAK IN
COVERAGE AND INTENSITY OVERNIGHT...AND TAPER OFF FROM WEST TO EAST
TUESDAY AND TUESDAY NIGHT. UPGRADED WINTER STORM WATCHES FOR THE
SPRING MOUNTAINS AND SOUTHERN MOHAVE COUNTY ABOVE 5000 FEET TO
WARNINGS...AND ALSO ADDED IN THE SHEEP RANGE WHERE UPSLOPE FLOW ON
THE EAST SIDE WILL BRING ENHANCED SNOW RATES AND TOTALS. CONSIDERED
WINTER WEATHER ADVISORIES FOR NORTHERN MOHAVE COUNTY...BUT WITH THE
LOW GOING SO FAR SOUTH...AM CONCERNED WHETHER THE DEEPER MOISTURE
AND THE COLDER AIR WILL INTERSECT FOR LONG ENOUGH. THE MOUNTAIN PASS
AREA ON INTERSTATE 15 IN NORTHEAST SAN BERNARDINO COUNTY IS ALSO A
CONCERN...WITH SNOW LEVELS THE MAIN ISSUE THERE. FORECAST SHOWS A
MIX OF RAIN AND SNOW ON THE INTERSTATE WITH MINIMAL
ACCUMULATION...AND HEAVIER SNOW IN THE PEAKS ABOVE THE HIGHWAY...SO
DID NOT ISSUE AN ADVISORY THERE. HOWEVER...A SMALL CHANGE IN SNOW
LEVEL COULD MEAN A BIG CHANGE IN IMPACT...SO WILL NEED TO WATCH THIS
AREA CLOSELY.
.LONG TERM...THE FORECAST AREA WILL SEE A BRIEF BREAK IN THE WEATHER
FOR 24 HOURS STARTING WEDNESDAY EVENING...BEFORE THE NEXT SYSTEM
DIVES SOUTH FROM THE PACIFIC NORTHWEST. THERE IS MARGINAL MODEL
AGREEMENT WITH THIS SYSTEM SO OPTED TO NOT MAKE ANY MAJOR CHANGES TO
THE EXISTING FORECAST UNTIL MODELS SHOW A LITTLE BETTER CONSENSUS.
THE EC IS THE OUTLIER TODAY WITH A TRACK THAT TAKES THE LOW MUCH
FARTHER WEST...TRACKING SOUTH ACROSS CALIFORNIA BEFORE CLOSING OFF
JUST SOUTH OF THE BORDER. THE OTHER CAMP COMPRISED OF THE GFS...GFS
ENSEMBLE MEAN...AND GEM ALL INDICATE A TRACK FARTHER EAST AND BRINGS
THE LOW CENTER SOUTH AND OVER THE SOUTHERN GREAT BASIN BY THURSDAY
EVENING AND EAST OF THE AREA BY LATE FRIDAY AFTERNOON. THE CHANGES
TO THE FORECAST THAT WERE MADE FAVORED THIS SCENARIO...DECREASING
POPS SOMEWHAT ACROSS WESTERN ZONES AND INCREASED NORTHERLY WINDS
SLIGHTLY ON FRIDAY AS THIS MORE EASTERLY TRACK WOULD FAVOR STRONGER
WINDS ON THE BACKSIDE OF THE SYSTEM. OVERALL ANY PRECIPITATION
AMOUNTS FORECAST BY MODELS WERE ON THE LIGHT SIDE AS THERE IS NOT A
GREAT DEAL OF MOISTURE TO WORK WITH AND COLDEST AIR ALOFT/BEST
DYNAMICS WILL BE MAINLY EAST OF THE AREA. WILL NEED TO FURTHER
CHANGE GRIDS IN THE FUTURE IF MODELS CONTINUE TO TREND THIS
WAY...BUT LIKE PREVIOUSLY STATED...HELD OFF ON ANY MAJOR CHANGES AS
THEY COULD EASILY SHIFT WEST...RESULTING IN MORE WIDESPREAD
PRECIPITATION AND RISK OF ADVISORY LEVEL SNOWFALL. SNOW LEVELS ARE
CURRENTLY FORECAST TO BE BETWEEN 4000 AND 4500FT ON AVERAGE. RIDGING
WILL THEN BUILD BACK IN NEXT WEEKEND AND RESULT IN MINIMAL CLOUD
COVERAGE AND AN INCREASING TREND IN TEMPERATURES.
&&
.AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED
OVERNIGHT WITH LIGHT WINDS AND SCT-BKN CIRRUS. A LOW PRESSURE SYSTEM
APPROACHING FROM THE WEST WILL BRING A SIGNIFICANT INCREASE TO CLOUD
COVERAGE ON MONDAY AND A GOOD CHANCE OF PRECIPITATION TO KLAS MONDAY
NIGHT. CIGS LOOK TO DECREASE TO AT OR BELOW 8000FT AGL AS EARLY AS
21Z...AND WILL NOT BE LIMITED TO HIGHER TERRAIN...SO THIS COULD
COVERAGE WILL LIKELY RESULT IN LOSS OF VFR CONDITIONS. IT IS
POSSIBLE TIMING OF THIS COULD BE DELAYED SEVERAL HOURS...BUT THERE
IS VERY GOOD MODEL AGREEMENT THAT BY LATE AFTERNOON...CIGS WILL BE
DEFINITELY BE LOW ENOUGH TO FORCE A SWITCH TO IFR. THERE IS A 70%
CHANCE OF RAIN AT THE TERMINAL MONDAY NIGHT...AT WHICH TIME WE COULD
SEE CIGS DROP TO AS LOW AS 3000FT. NO SNOW OR FROZEN PRECIP IS
EXPECTED. SKY CONDITIONS WILL BEGIN TO IMPROVE TUESDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TOMORROW
AND TUESDAY AND RESULT IN CHANCE OF MOUNTAIN SNOW/VALLEY RAIN AT
MOST LOCATIONS...WITH THE HIGHEST CHANCES OF PRECIPITATION FROM A
KDAG-KLAS-KSGU LINE SOUTHWARD. IFR CONDITIONS WILL BE POSSIBLE AT
ALL SITES EXCEPT FOR KBIH...WHERE MOISTURE WILL BE MORE LIMITED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 4 PM MONDAY TO 4 PM PST TUESDAY FOR
NVZ018-019.
AZ...WINTER STORM WARNING FROM 5 PM MONDAY TO 5 PM MST TUESDAY FOR
AZZ003.
CA...WINTER WEATHER ADVISORY FROM 4 PM MONDAY TO 10 AM PST TUESDAY
FOR CAZ524.
&&
ADAIR/MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 11, 2:05 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PST SUN DEC 11 2011 AZZ003-NVZ018-019-120800- NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS- 205 PM PST SUN DEC 11 2011 /305 PM MST SUN DEC 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL BRING HEAVY SNOW TO AREAS ABOVE 5000 FEET MONDAY EVENING THROUGH TUESDAY...AND A WINTER STORM WARNING IS IN EFFECT. ANOTHER...WEAKER STORM SYSTEM MAY AFFECT THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SPOTTER REPORTS OF SNOW WILL BE NEEDED MONDAY AND TUESDAY. AZZ001-002-036-CAZ519>527-NVZ014>017-020>022-120800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 205 PM PST SUN DEC 11 2011 /305 PM MST SUN DEC 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL BRING RAIN...AND SNOW ABOVE 5000 FEET...MONDAY EVENING THROUGH TUESDAY NIGHT...WITH THE HEAVIEST RAIN EXPECTED IN THE MOJAVE DESERT SOUTH OF LAS VEGAS. ANOTHER...WEAKER STORM SYSTEM MAY AFFECT THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Winter Weather Advisories in California, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.